MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA SH-2 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 DA SH-2 10PLGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number SXP82
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the needle detached from suture after passing through tissue.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/10/2019.H3 device evaluation summary: two top overwrap packets and two opened mdsa folder and strand double armed of product code sxp82, lot # mgz653 were returned for analysis.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 DA SH-2 10PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9070234
Report Number2210968-2019-87515
Device Sequence Number13949138
Product Code GAT
UDI-Device Identifier10705031050662
UDI-Public10705031050662
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberSXP82
Device Lot NumberMGZ653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/10/2019
Patient Sequence Number1